Alert archive / Missouri / Flash Flood Warnings in 2019
Flash Flood Warning 93, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Aug 13, 2019, 3:00 AM CDT for Benton County, Morgan County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 13, 2019, 3:00 AM CDT (08:00 UTC)
- Expired
- Aug 13, 2019, 9:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Benton County, MO, Morgan County, MO
The radar
The Pleasant Hill radar (KEAX), 105 km from the middle of the area, began a volume at 08:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 8.0 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2282 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 1756 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 9.6
The text
As transmitted.
486
WGUS53 KSGF 130800
FFWSGF
MOC015-141-131400-
/O.NEW.KSGF.FF.W.0093.190813T0800Z-190813T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Springfield MO
300 AM CDT Tue Aug 13 2019
The National Weather Service in Springfield has issued a
* Flash Flood Warning for...
Northern Benton County in central Missouri...
West central Morgan County in central Missouri...
* Until 900 AM CDT.
* At 300 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to three inches of rain have
already fallen. Flash flooding is expected to begin shortly.
* Creeks, streams, and low water crossings will be especially
susceptible to the dangers of flash flooding.
Locations in the warning include...
Truman State Park... Warsaw...
Lincoln... Cole Camp...
Stover... Edmonson...
Mora... Lakeview Heights...
Crockerville... Zora...
This warning includes but is not limited to the following low water
crossings...
Route WW at Archer Creek northeast of Lakeview Heights...
Route B at Williams Creek southeast of Cole Camp...
and Route F at Cole Camp Creek southwest of Cole Camp.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3853 9307 3846 9299 3835 9296 3829 9299
3827 9307 3823 9312 3821 9323 3826 9345
3839 9343 3846 9336 3851 9329 3854 9329
$$
Schaumann2 follow-up statements
130
WGUS73 KSGF 130936
FFSSGF
Flash Flood Statement
National Weather Service Springfield MO
436 AM CDT Tue Aug 13 2019
MOC015-141-131400-
/O.CON.KSGF.FF.W.0093.000000T0000Z-190813T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Benton MO-Morgan MO-
436 AM CDT Tue Aug 13 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 AM CDT FOR
NORTHERN BENTON AND WEST CENTRAL MORGAN COUNTIES...
Doppler radar indicates that two to four inches of rain fell across
the area overnight with the heaviest rain falling in a corridor
from Cole Camp to Edmonson and Lakeview Heights. This is likely
resulting in flash flooding.
Creeks, streams, and low water crossings will be especially
susceptible to the dangers of flash flooding.
Locations in the warning include...
Truman State Park... Warsaw...
Lincoln... Cole Camp...
Stover... Edmonson...
Mora... Lakeview Heights...
Crockerville... Zora...
This warning includes but is not limited to the following low water
crossings...
Route WW at Archer Creek northeast of Lakeview Heights...
Route B at Williams Creek southeast of Cole Camp...
and Route F at Cole Camp Creek southwest of Cole Camp.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3853 9307 3846 9299 3835 9296 3829 9299
3827 9307 3823 9312 3821 9323 3826 9345
3839 9343 3846 9336 3851 9329 3854 9329
$$
Schaumann667
WGUS73 KSGF 131351
FFSSGF
Flash Flood Statement
National Weather Service Springfield MO
851 AM CDT Tue Aug 13 2019
MOC015-141-131400-
/O.EXP.KSGF.FF.W.0093.000000T0000Z-190813T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Benton MO-Morgan MO-
851 AM CDT Tue Aug 13 2019
...THE FLASH FLOOD WARNING FOR NORTHERN BENTON AND WEST CENTRAL
MORGAN COUNTIES WILL EXPIRE AT 900 AM CDT...
The heavy rain has ended. The threat for rapid rises in water levels
has diminished. Flash flooding is no longer expected to pose a threat
to life or property.
LAT...LON 3853 9307 3846 9299 3835 9296 3829 9299
3827 9307 3823 9312 3821 9323 3826 9345
3839 9343 3846 9336 3851 9329 3854 9329
$$
DSAWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Aug 13, 12:18 AM CDT, 2 hours 42 minutes earlier.
Area forecast discussion, Aug 13, 12:18 AM CDT, 2 hours 42 minutes before
Area Forecast Discussion National Weather Service Springfield MO 1218 AM CDT Tue Aug 13 2019 ...Updated for 06Z Aviation Discussion... .SHORT TERM...(This evening through Tuesday) It was a hot and muggy day over extreme southeast Kansas and the Missouri Ozarks. Temperatures warmed into the 90s under mostly sunny skies. Dew points were in the mid 70s, creating heat index values ranging from 100 to 110 degrees. A Heat Advisory will remain in effect through early this evening. For tonight, as a frontal boundary sags through the Ozarks, showers and thunderstorms are expected to develop. Many locations will remain dry, however, a few of these storms could become marginally severe, with 60 mph wind gusts being the primary risk. Storms should exit the region Tuesday morning. Cooler and drier air will filter in, with highs in the middle and upper 80s tomorrow. A few locations across southern Missouri could reach 90 prior to the front getting all the way into Arkansas. .LONG TERM...(Wednesday through Monday) A drier continental airmass will be overhead across the Ozarks through most of the next several days. This will offer relief from the heat, although, we will still experience temps in the middle and upper 80s. Much lower dew points will make the air feel more comfortable. Precipitation chances through the upcoming weekend and into next work week looks pretty limited. Given the drier continental air and the lack of any forcing mechanisms, a mostly dry forecast is expected into next week. There is a signal for a possible overnight storm complex Friday morning and again on Saturday, however, those rain chances are very uncertain at this time. && .AVIATION...(For the 06Z TAFS through 06Z Tuesday night) Issued at 1218 AM CDT Tue Aug 13 2019 A cold front was making its way towards the area, with scattered storms out ahead of it now entering western and central Missouri. This activity looks to impact the KJLN and KSGF taf sites between 08Z-12Z and covered this with a tempo group. Short term models indicate this activity may diminish before it makes it as far south as KBBG. Flight conditions through 12Z will mainly be VFR, although lower MVFR conditions are likely in and near the storms. Otherwise, rather quiet weather is expected after the front pushes through with light northwest winds and VFR flight conditions. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Cramer LONG TERM...Cramer AVIATION...Raberding
Hazardous weather outlook, Aug 12, 9:20 PM CDT, 5 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 920 PM CDT Mon Aug 12 2019 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-140230- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 920 PM CDT Mon Aug 12 2019 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Limited thunderstorm wind damage risk. Limited lightning risk. Limited excessive heat risk. DISCUSSION... Warm and humid conditions will persist tonight with heat index values in the 90s this evening falling back into the 80s overnight. A cold front will bring the chance for showers and thunderstorms tonight. There is a limited risk for a few strong to marginally severe storms with this frontal passage. Thunderstorm wind gusts up to 60 mph will be the primary risk with the strongest storms. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. A few thunderstorms could be ongoing early Tuesday morning. Heat index values of 95 to 105 degrees are likely over far south central Missouri on Tuesday before the front moves through. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Lindenberg
In the hours before
Special weather statement, Aug 12, 11:20 PM CDT, 3 hours 40 minutes before
Special Weather Statement
National Weather Service Springfield MO
1120 PM CDT Mon Aug 12 2019
MOZ056-130500-
Morgan MO-
1120 PM CDT Mon Aug 12 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MORGAN COUNTY UNTIL
MIDNIGHT CDT...
At 1120 PM CDT, Doppler radar was tracking a strong thunderstorm over
Otterville, or 11 miles east of Sedalia, moving east at 25 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Syracuse... Florence...
LAT...LON 3868 9284 3860 9284 3848 9270 3849 9272
3858 9306 3869 9306
TIME...MOT...LOC 0420Z 291DEG 21KT 3873 9303
LindenbergSpecial weather statement, Aug 12, 11:54 PM CDT, 3 hours 6 minutes before
Special Weather Statement
National Weather Service Springfield MO
1154 PM CDT Mon Aug 12 2019
KSZ073-097-MOZ066-130545-
Bourbon KS-Crawford KS-Vernon MO-
1154 PM CDT Mon Aug 12 2019
...SIGNIFICANT WEATHER ADVISORY FOR BOURBON...NORTHEASTERN CRAWFORD
AND WESTERN VERNON COUNTIES UNTIL 1245 AM CDT...
At 1153 PM CDT, Doppler radar was tracking strong thunderstorms over
Bourbon County.
Nickel size hail and wind gusts up to 50 mph will be possible with
these storms as they push east.
Locations impacted include...
Nevada... Fort Scott...
Marmaton... Bronson...
Arcadia... Uniontown...
Bronaugh... Fulton...
Redfield... Hepler...
Moundville... Richards...
Mapleton... Deerfield...
Metz... Stotesbury...
Harding... Petersburg...
Porterville... Xenia...
This includes Interstate 49 between mile markers 96 and 106.
LAT...LON 3804 9507 3804 9461 3805 9461 3805 9430
3765 9442 3765 9461 3763 9462 3768 9509
TIME...MOT...LOC 0453Z 285DEG 54KT 3787 9499
LindenbergSpecial weather statement, Aug 12, 11:57 PM CDT, 3 hours 3 minutes before
Special Weather Statement
National Weather Service Springfield MO
1157 PM CDT Mon Aug 12 2019
MOZ056-130545-
Morgan MO-
1157 PM CDT Mon Aug 12 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MORGAN COUNTY UNTIL
1245 AM CDT...
At 1156 PM CDT, Doppler radar was tracking a strong thunderstorm near
Smithton, or 7 miles southeast of Sedalia, moving southeast at 20
mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Versailles... Stover...
Syracuse... Florence...
LAT...LON 3868 9293 3868 9284 3860 9284 3853 9275
3834 9285 3846 9307 3869 9306
TIME...MOT...LOC 0456Z 297DEG 19KT 3862 9315
LindenbergSpecial weather statement, Aug 13, 12:45 AM CDT, 2 hours 15 minutes before
Special Weather Statement
National Weather Service Springfield MO
1245 AM CDT Tue Aug 13 2019
MOZ055-056-130630-
Benton MO-Morgan MO-
1245 AM CDT Tue Aug 13 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BENTON AND CENTRAL
MORGAN COUNTIES UNTIL 130 AM CDT...
At 1245 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles north of Versailles to near Lincoln.
Movement was southeast at 20 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Truman Lake... Versailles...
Warsaw... Lincoln...
Cole Camp... Stover...
Edmonson... Mora...
Florence... Crockerville...
Whitakerville...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3861 9284 3860 9284 3843 9263 3842 9263
3821 9337 3847 9348 3851 9333 3851 9330
3852 9329 3854 9323 3853 9307 3859 9306
3864 9288
TIME...MOT...LOC 0545Z 316DEG 18KT 3853 9285 3842 9340
SchaumannSpecial weather statement, Aug 13, 2:25 AM CDT, 35 minutes before
Special Weather Statement
National Weather Service Springfield MO
225 AM CDT Tue Aug 13 2019
MOZ069-081-130745-
Camden MO-Laclede MO-
225 AM CDT Tue Aug 13 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LACLEDE AND SOUTHERN
CAMDEN COUNTIES UNTIL 245 AM CDT...
At 225 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles east of Macks Creek to 6 miles
northeast of Lebanon. Movement was east at 35 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Lebanon... Ha Ha Tonka State Park...
Richland... Stoutland...
Eldridge... Decaturville...
Sleeper... Montreal...
Wet Glaize...
This includes Interstate 44 between mile markers 132 and 143.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3796 9241 3771 9241 3770 9281 3779 9286
3789 9286 3800 9298
TIME...MOT...LOC 0725Z 263DEG 29KT 3797 9286 3772 9256
SchaumannSpecial weather statement, Aug 13, 2:42 AM CDT, 18 minutes before
Special Weather Statement
National Weather Service Springfield MO
242 AM CDT Tue Aug 13 2019
MOZ057-058-069>071-081-130830-
Maries MO-Camden MO-Phelps MO-Miller MO-Laclede MO-Pulaski MO-
242 AM CDT Tue Aug 13 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MARIES...SOUTHEASTERN
MILLER...NORTHERN LACLEDE...PULASKI...PHELPS AND SOUTHERN CAMDEN
COUNTIES UNTIL 330 AM CDT...
At 242 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles north of Rolla to 8 miles southwest of
Richland. Movement was east at 40 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Rolla... Northern Fort Leonard Wood...
Lebanon... Lake of The Ozarks State Park...
Ha Ha Tonka State Park... Lake of The Ozarks...
Waynesville... St. Robert...
St. James... Camdenton...
Richland... Dixon...
Crocker... Iberia...
Doolittle... Newburg...
Linn Creek... Stoutland...
Brumley... Sleeper...
This includes Interstate 44 between mile markers 129 and 169, and
between mile markers 171 and 200.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3773 9199 3767 9264 3805 9296 3818 9192
3817 9164 3815 9164 3815 9153 3791 9152
TIME...MOT...LOC 0742Z 266DEG 34KT 3806 9180 3780 9253
SchaumannThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 11:20 PM CDT | Special Weather Statement | SGF | Morgan | 40 min |
| Aug 12, 11:57 PM CDT | Special Weather Statement | SGF | Morgan | 48 min |
| Aug 13, 12:23 AM CDT | Severe Thunderstorm Warning | SGF | Vernon | 52 min |
| Aug 13, 12:45 AM CDT | Special Weather Statement | SGF | Benton, Morgan | 45 min |
| Aug 13, 12:58 AM CDT | Severe Thunderstorm Warning | SGF | Barton, Cedar, Dade, St. Clair | 26 min |
| Aug 13, 1:21 AM CDT | Severe Thunderstorm Warning | SGF | Benton, St. Clair | 54 min |
| Aug 13, 1:50 AM CDT | Severe Thunderstorm Warning | SGF | Camden, Miller, Morgan | 55 min |
| Aug 13, 2:25 AM CDT | Special Weather Statement | SGF | Camden | 20 min |
| Aug 13, 2:42 AM CDT | Special Weather Statement | SGF | Camden, Maries, Phelps, Pulaski | 48 min |
| Aug 13, 3:18 AM CDT | Severe Thunderstorm Warning | SGF | Dent, Maries, Phelps | 42 min |
| Aug 13, 3:43 AM CDT | Flash Flood Warning | SGF | Maries, Phelps, Pulaski | 5 hr |
| Aug 13, 8:34 AM CDT | River Flood Warning | SGF | Vernon | 28 hr |
| Aug 13, 4:27 PM CDT | River Flood Warning | SGF | Vernon | 60 hr |
Nearby
Flash Flood Warnings in Missouri, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.